MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD GROUP ABO; IH-CARD GROUP ABO; 12 CARDS

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD GROUP ABO; IH-CARD GROUP ABO; 12 CARDS
Catalog Number 813170100
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported false positive results with anti-a and anti-b of ih-card group abo on the ih-reader 24.The customer noticed varying gel levels on some of the ih-cards.The customer did neither return the supposedly defective product for investigational testing nor the samples that had caused false positive test results.But he provided images which showed the false positives.Our quality control laboratory tested their retention sample with different controls and donor samples on the ih-reader 24.All positive and negative results were correct.We did not observe any false positive reaction.The investigation at the customer´s site is still ongoing.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Event or Problem Description
The customer reported the occasional occurrence of false positive results with anti-a and anti-b of ih-card group abo on the ih-reader 24.When repeated, all results were as expected.The customer noticed varying gel levels on some of the ih-cards and stated that the cards were stored in a cool area in the basement.The customer did neither return the supposedly defective product for investigational testing nor the samples that had caused false positive test results.But the customer submitted images of some affected ih-cards as well as some test result printouts which both confirmed the described issues of varying gel levels respectively false positive reactions.Our quality control laboratory tested their retention sample with different donor samples on ih-reader 24 along with the reagent used by the customer, to confirm that the reagent itself did not contribute to the incorrect results.All positive and negative results were correct.We did not observe any false positive reaction.Because several factors could be the cause of the false positive reactions within the blood group typing, the issue has been addressed within a corrective and preventive action.The investigations are still ongoing.In addition, the retention sample was visually checked for intact sealing, visible supernatant, homogeneous gel, the gel height and the absence of splashes in the reaction chamber.The gel height was measured with a gauge.All acceptance criteria were met.We did neither observe varying levels of liquid nor dehydration.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.We did not receive any further complaints related to this lot and issue.Based on this and the outcome of the investigation of the retention sample a general issue of this particular lot can be excluded.Regarding the described storage conditions of customer, we would like to note that the required storage temperature is 18 to 25 °c.Testing by our quality control laboratory confirmed that the allegedly defective lot of ih-card group abo functions correctly and does not show any signs of dehydration.Further investigations for solving the issue about false positive reactions have already been initiated.
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
BLOOD GROUPING REAGENT IH-CARD GROUP ABO
Common Device Name
IH-CARD GROUP ABO; 12 CARDS
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key10091534
Report Number9610824-2020-00028
Device Sequence Number2654043
Product Code QHR
UDI-Device Identifier07611969962358
UDI-Public(01)07611969962358(17)210311(10)8946080
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
125534
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2021
Device Catalogue Number813170100
Device Lot Number8946080
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2020
Supplement Date Received by Manufacturer04/30/2020
Initial Report FDA Received Date05/27/2020
Supplement Report FDA Received Date11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-CARD AB0/D(DVI-)+REV A1,.B, LOT 8939050; IH-CARD AB0/D(DVI-)+REV A1,.B, LOT 8940010; IH-CARD AB0/D(DVI-)+REV A1,.B, LOT 8949160